Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 197, NWS Charleston, SC

August 13, 2007Effingham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Aug 13, 2007, 7:05 PM EDT for Effingham County, Georgia. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2007, 7:05 PM EDT (23:05 UTC)
Expired
Aug 13, 2007, 8:00 PM EDT
In force
55 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Effingham County, GA

The radar

The Charleston,SC radar (KCLX), 34 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 7:25 PM EDTTSTM WND DMGKildare, GATREES DOWN ON SPRINGFIELD ROAD.
Aug 13, 7:46 PM EDTTSTM WND DMGShawnee, GATREES AND POWER LINES DOWN ALONG SHAWNEE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1442 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 132304
SVRCHS
GAC103-140000-
/O.NEW.KCHS.SV.W.0197.070813T2305Z-070814T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
705 PM EDT MON AUG 13 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 800 PM EDT

* AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHEAST OF KILDARE...OR ABOUT 17 MILES NORTH OF SPRINGFIELD...
  MOVING SOUTH AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  KILDARE...
  CLYO...
  SHAWNEE...
  EGYPT...
  STILLWELL...

ADDITIONAL DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER
COMMUNITIES IN THE WARNED AREA.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3250 8152 3260 8138 3257 8134 3256 8128
      3253 8127 3251 8123 3246 8119 3242 8120
      3237 8118 3234 8113 3228 8112 3222 8141
      3241 8153
TIME...MOT...LOC 2305Z 011DEG 20KT 3260 8135

$$
2 follow-up statements
000 
WWUS52 KCHS 132340
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
740 PM EDT MON AUG 13 2007

GAC103-140000-
/O.CON.KCHS.SV.W.0197.000000T0000Z-070814T0000Z/
EFFINGHAM GA-
740 PM EDT MON AUG 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EFFINGHAM COUNTY...

AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LORENZO...OR ABOUT 6 MILES NORTH OF SPRINGFIELD...MOVING
SOUTH AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CLYO...
EGYPT...GUYTON...KILDARE...MARLOW...PINEORA...RINCON...SHAWNEE...
SPRINGFIELD AND STILLWELL.

IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW
ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3250 8152 3260 8138 3257 8134 3256 8128
      3253 8127 3251 8123 3246 8119 3242 8120
      3237 8118 3234 8113 3228 8112 3222 8141
      3241 8153
TIME...MOT...LOC 2340Z 011DEG 20KT 3243 8139

$$
000 
WWUS52 KCHS 140002
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
800 PM EDT MON AUG 13 2007

GAC103-140010-
/O.EXP.KCHS.SV.W.0197.000000T0000Z-070814T0000Z/
EFFINGHAM GA-
800 PM EDT MON AUG 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR EFFINGHAM COUNTY WILL EXPIRE
AT 800 PM EDT...

AT 800 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED BELOW SEVERE THRESHOLDS...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. THIS THUNDERSTORM 
REMAINS STRONG HOWEVER AND IS CAPABLE OF PRODUCING 40 TO 50 MPH WIND 
GUSTS.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT
OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3250 8152 3260 8138 3257 8134 3256 8128
      3253 8127 3251 8123 3246 8119 3242 8120
      3237 8118 3234 8113 3228 8112 3222 8141
      3241 8153
TIME...MOT...LOC 2340Z 011DEG 20KT 3243 8139

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:11 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Aug 13, 4:11 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
411 PM EDT MON AUG 13 2007

.SYNOPSIS...
A WEAK SURFACE TROUGH WILL MOVE ACROSS THE AREA TONIGHT AND TUE. A
LEESIDE TROUGH WILL THEN SET UP WED AND MOVE LITTLE THROUGH LATE
IN THE WEEK...AS THE ATLC RIDGE REMAINS NEARBY TO THE S AND SE. WE
WILL CONTINUE TO HAVE TO KEEP AN EYE ON THE TROPICS EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WE HAVE SEEN A FEW SHRA AND TSRA IN AND NEAR THE CWFA THIS
AFTN...BUT COVERAGE HAS BEEN 10 PERCENT OR LESS. OBVIOUSLY THE
STRONG CAP HAS BEEN HOLDING ACROSS MOST OF THE AREA.
HOWEVER...WITH INTERACTION OF THE SEA BREEZE BOUNDARY AND A FEW
OUTFLOW BOUNDARIES...AIDED BY WEAK SHORT WAVE ALOFT AND APPROACH
OF THE SURFACE TROUGH...WE HAVE OPTED TO CARRY ISOLATED CONVECTION
THROUGH SUNSET.

A FEW LOCATIONS COULD APPROACH THEIR CROSS-OVER TEMPS LATE
TONIGHT...PRODUCING A LITTLE FOG ESP IN LOCATIONS THAT WERE
FORTUNATE TO RECEIVE A LITTLE RAIN TODAY. THIS IS NOT ENOUGH TO
WARRANT INCLUSION IN THE FCST HOWEVER.

LOW TEMPS TONIGHT WILL GENERALLY BE IN THE LOWER TO MID
70S...EXCEPT CLOSER TO 80 NEAR THE COAST...AND PERHAPS A FEW CO-OP
SITES DROPPING TO NEAR 70 FAR INLAND.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
THE FCST AREA REMAINS POSITIONED BETWEEN A MID AND UPPER RIDGE TO
THE W AND THE TROUGH ALOFT TO OUR E TUE AND TUE NIGHT. SURFACE
TROUGH THAT MOVES INTO THE AREA TONIGHT WILL LINGER NEARBY TUE AND
TUE NIGHT. ALTHOUGH THERE IS THIS BOUNDARY IN PLACE AND THE SEA
BREEZE...THERE IS STILL A STRONG CAP WITH SUBSIDENCE ALOFT...BUT
THERE IS NO SHORT WAVE LIKE TODAY. CERTAINLY COULD SEE ISOLATED
SHOWERS OR TSTMS GIVEN THAT SREF GUIDANCE DOES HAVE SOME 20
PERCENT PROBABILITIES...BUT MOS GUIDANCE IS CLOSE TO ZERO POPS. WE
WILL MAINTAIN THE RAINFREE FCST WITH RAIN PROBABILITIES TOO LOW TO
INCLUDE MENTION IN THE PUBLIC FCST.

OF CONCERN TUE IS THE POSSIBILITY OF A HEAT ADVISORY. BEST CHANCE
FOR ANY HEAT INDICES REACHING 105 OR GREATER IS ALONG THE COASTAL
COUNTIES WHERE THERE WILL BE SLIGHT POOLING OF DEWPTS IN THE LOWER
TO MID 70S. THIS ALONG WITH MAX TEMPS IN THE MID TO PERHAPS UPPER
90S WILL PRODUCE HEAT INDICES AROUND 105 OR 106 DEGREES. HOWEVER
IT DOES LOOK MARGINAL...AND NOT SURE IT WOULD LAST FOR THE
REQUIRED TWO HOUR MINIMUM TIME PERIOD. AFTER COORDINATION WITH WFO
ILM AND JAX HAVE DECIDED AGAINST A HEAT ADVISORY AT THIS TIME. WILL
LET EARLY MORNING FCST STAFF TAKE ANOTHER LOOK TO SEE IF IT IS
NECESSARY.

FURTHER INLAND THE TEMPS WILL BE CLOSE TO 100 DEGREES IN SOME
LOCATIONS...BUT AFTN DEWPTS WILL FALL INTO THE 60S...THUS KEEPING
HEAT INDICES BETWEEN 100 AND 105 DEGREES.

MIN TEMPS TUE NIGHT WILL BE SIMILAR TO TONIGHT. AGAIN WE WILL
APPROACH CROSS-OVER TEMPS IN SOME LOCATIONS SO LIGHT FOG WILL
OCCUR. NOT ENOUGH TO INCLUDE IN THE FCST HOWEVER.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE REGION WILL REMAIN UNDER THE INFLUENCE OF AN UPPER LEVEL RIDGE
THROUGH FRIDAY...WHILE AT THE SURFACE ATLANTIC HIGH PRESSURE AND A
PIEDMONT TROUGH WILL DOMINATE. THIS PATTERN WILL LEAD TO A MOIST
SOUTHERLY FLOW AT THE SURFACE...WHILE A DOWNSLOPE FLOW AT THE
LOW-MID LEVELS OF THE ATMOSPHERE WILL RESULT IN ANOTHER ROUND OF
EXCESSIVE HEAT. IN ADDITION TO THE HEAT...HUMID AND HAZY
CONDITIONS ARE ALSO EXPECTED. HEAT INDEX VALUES COULD WARRANT THE
ISSUANCE OF HEAT ADVISORIES AND/OR PERHAPS EXCESSIVE HEAT
WARNINGS WEDNESDAY THROUGH FRIDAY. PRECIPITATION CHANCES LOOK
MINIMAL DURING THIS PERIOD...AS SUBSIDENCE AND DRY LOW-MID LEVELS
OF THE ATMOSPHERE SHOULD HELP SUPPRESS CONVECTION. CANNOT RULE OUT
ISOLATED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON/EARLY
EVENING HOURS HOWEVER.

A COLD FRONT SHOULD DROP THROUGH THE AREA FRIDAY NIGHT...BUT
MOISTURE REMAINS LIMITED. THIS FRONT WILL USHER IN COOLER...OR A
RETURN TO NEAR NORMAL...TEMPERATURES INTO EARLY NEXT WEEK. ISOLATED
TO SCATTERED CONVECTION IS POSSIBLE SATURDAY THROUGH
MONDAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS.

FORECASTS FROM THE NATIONAL HURRICANE CENTER REGARDING TROPICAL
DEPRESSION FOUR SHOULD BE MONITORED.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
CUMULUS IS BUILDING OVER THE AREA AND THERE CONTINUES TO BE
ISOLATED CONVECTION NEARBY. THUS HAVE ADDED MENTION OF CB AT BOTH
TAF SITES THROUGH THE AFTERNOON. WITH THE SEA BREEZE PUSHING
INLAND...THIS WILL COLLIDE WITH A SHORTWAVE AND VARIOUS SMALL
BOUNDARIES FROM OTHER CONVECTION. WILL MONITOR THE SITUATION AND
AMEND IF/WHEN NECESSARY SHOULD SHRA OR TSRA GET CLOSE ENOUGH TO
THE TERMINALS.

THERE IS A SMALL POSSIBILITY FOR PATCHY FOG WITH MVFR VSBYS BUT
WITH SOME MID LEVEL CLOUDS THAT MAY BE MOVING IN FROM THE
NORTHWEST AND THE CROSSOVER TEMPERATURE SEEMS UNLIKELY TO BE
REACHED...DID NOT MENTION LOWER THAN VFR AT THIS TIME.

EXTENDED AVIATION OUTLOOK...MAINLY VFR CONDS ARE EXPECTED THROUGH
SAT...WITH A CHANCE OF SEEING VSBYS OCCASIONALLY DROP TO MVFR
LEVELS DURING THE EARLY MRNG HRS IN MIST AND IN ANY AFTN
CONVECTION OR HAZE.

&&

.MARINE...
SEA BREEZE CAUSING SOME WINDS TO APPROACH 15 KT ALONG THE SC COAST
THIS AFTN...CLOSER TO 10 IN GA. AS SYNOPTIC FLOW BECOMES S-SW
TONIGHT AHEAD OF THE APPROACHING SURFACE TROUGH AND SHORT WAVE
ALOFT...THERE WILL BE A SLIGHT NOCTURNAL SURGE IN WINDS. BUT
NOTHING HIGHER THAN 15 KT NOR 3 FOOT SEAS. WINDS WILL THEN VEER TO
W AND DECREASE TOWARD DAYBREAK ON TUE.

LIGHT OFFSHORE WINDS TUE MORNING WILL BECOME ONSHORE AND INCREASE
WITH THE SEA BREEZE AND SYNOPTIC SELY FLOW IN THE AFTN...BUT WILL
AGAIN CAP WINDS AND SEAS AT 15 KT AND 3 FT RESPECTIVELY.

VEERING WINDS TO THE S-SW TUE NIGHT WITH AGAIN A SMALL SURGE UP TO
15 KT ACROSS MUCH OF THE ATLC WATERS. THIS MAY OCCUR FOR A
SLIGHTLY LONGER TIME THAN TONIGHT WITH SMALL BUT STEADY PRES RISES
AS ATLC RIDGE STARTS TO WORK ITS WAY BACK TOWARD THE WATERS. AS A
RESULT WE MIGHT GET SEAS UP TO AS HIGH AS 4 FT ACROSS THE OUTER GA
WATERS.

THE COMBINATION OF ATLANTIC HIGH PRESSURE AND A TROUGH OF LOW
PRESSURE INLAND WILL RESULT IN S/SW WINDS ACROSS THE COASTAL WATERS
WEDNESDAY THROUGH FRIDAY. A RATHER TIGHT SURFACE PRESSURE GRADIENT
BETWEEN THESE TWO SYSTEMS AND OCCASIONAL LOW LEVEL JETTING OVER THE
COASTAL WATERS COULD RESULT IN RATHER STRONG WINDS AT TIMES. SMALL
CRAFT SHOULD EXERCISE CAUTION HEADLINES MAY BE NEEDED IN THE
FUTURE...AND SMALL CRAFT ADVISORIES CANNOT BE RULED OUT FOR AT LEAST
THE OUTER GEORGIA WATERS LATER THIS WEEK. A COLD FRONT PASSING
THROUGH THE AREA FRIDAY NIGHT SHOULD RESULT IN LIGHTER WINDS FOR
SATURDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

33/REV/JAQ
Hazardous weather outlook, Aug 13, 4:56 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT MON AUG 13 2007

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-141030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
456 PM EDT MON AUG 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS...A FEW THUNDERSTORMS COULD STILL PRODUCE 30 TO
40 MPH WIND GUSTS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

EXCESSIVE HEAT...HEAT INDICES MAY BRIEFLY REACH 105 IN SOME AREAS
TUESDAY AFTERNOON. A HEAT ADVISORY IS NOT EXPECTED AT THIS TIME.

HEAT INDICES OF 105 TO 110 ARE EXPECTED WEDNESDAY AFTERNOON THROUGH
FRIDAY AFTERNOON ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA. HEAT ADVISORIES MAY EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-141030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
456 PM EDT MON AUG 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

.STRONG THUNDERSTORMS...ISOLATED THUNDERSTORMS ON THE CHARLESTON
COUNTY COASTAL WATERS MAY BECOME STRONG THIS EVENING...RESULTING IN
WIND GUSTS TO NEAR 30 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER WE DO
REQUEST ANY REPORTS OF MARINE CONDITIONS.

33

In the hours before

Local storm report, Aug 13, 4:59 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT MON AUG 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     RIP CURRENTS     SULLIVANS ISLAND        32.76N 79.84W
08/12/2007                   CHARLESTON         SC   FIRE DEPT/RESCUE

            A FEW RIP CURRENTS OBSERVED IN VARIOUS LOCATIONS.

&&

33
Special weather statement, Aug 13, 5:00 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EDT MON AUG 13 2007

SCZ044-132145-
DORCHESTER-
500 PM EDT MON AUG 13 2007

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY THROUGH 545 PM
EDT...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH.
THIS STORM WAS LOCATED NEAR MOUNT ZION...OR ABOUT OVER SAINT
GEORGE...MOVING SOUTHEAST AT 15 MPH.

AREAS IN AND AROUND DORCHESTER...HARLEYVILLE...REEVESVILLE...
RIDGEVILLE AND SAINT GEORGE WILL BE IMPACTED THROUGH 545 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Aug 13, 5:08 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
508 PM EDT MON AUG 13 2007

SCZ040-132200-
ALLENDALE-
508 PM EDT MON AUG 13 2007

...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY THROUGH 600 PM
EDT...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH.
 THIS STORM WAS LOCATED 7 MILES NORTHWEST OF ULMER...OR ABOUT 7 MILES
SOUTHEAST OF BARNWELL...MOVING SOUTH AT 10 MPH.

AREAS IN AND AROUND ALLENDALE...APPLETON...BARTON...FAIRFAX...
SEIGLING...SYCAMORE AND ULMER WILL BE IMPACTED THROUGH 600 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Aug 13, 5:27 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
527 PM EDT MON AUG 13 2007

SCZ050-132215-
CHARLESTON-
527 PM EDT MON AUG 13 2007

...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 615 PM
EDT...

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50
MPH.  THIS STORM WAS LOCATED NEAR GERMANTOWN...OR ABOUT 10 MILES
NORTH OF MCCLELLANVILLE...MOVING SOUTH AT 15 MPH.

AREAS IN AND AROUND MCCLELLANVILLE...WAMBAW CORNER AND CENTENARY WILL
BE IMPACTED THROUGH 615 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Aug 13, 5:54 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
554 PM EDT MON AUG 13 2007

SCZ043-049-050-132245-
CHARLESTON-COASTAL COLLETON-INLAND COLLETON-
554 PM EDT MON AUG 13 2007

...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY AND SOUTHERN
CHARLESTON COUNTY THROUGH 645 PM EDT...

AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50
MPH.  THIS STORM WAS LOCATED NEAR BECK LANDING...OR ABOUT 13 MILES
SOUTHEAST OF WALTERBORO...MOVING SOUTHEAST AT 15 MPH.

AREAS IN AND AROUND ADAMS RUN...ASHEPOO...BENNETTS POINT...EDISTO
ISLAND...JACKSONBORO...ROCKVILLE...SEABROOK ISLAND AND YONGES ISLAND
WILL BE IMPACTED THROUGH 645 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Aug 13, 6:55 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
655 PM EDT MON AUG 13 2007

GAZ087-132345-
JENKINS-
655 PM EDT MON AUG 13 2007

...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 745 PM
EDT...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50
MPH.  THIS STORM WAS LOCATED 18 MILES NORTH OF SCARBORO...OR ABOUT 14
MILES NORTHEAST OF MILLEN...MOVING SOUTH AT 15 MPH.

AREAS IN AND AROUND SCARBORO WILL BE IMPACTED THROUGH 745 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 6:13 PM EDTSpecial Marine WarningCHS2 hr
Aug 13, 6:30 PM EDTSevere Thunderstorm WarningCHSScreven60 min
Aug 13, 7:32 PM EDTSevere Thunderstorm WarningCHSBulloch, Screven58 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.